Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 222, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2020, 12:28 AM CDT for Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2020, 12:28 AM CDT (05:28 UTC)
- Expired
- May 23, 2020, 1:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 7:34 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
828
WUUS54 KTSA 230528
SVRTSA
ARC131-OKC079-230615-
/O.NEW.KTSA.SV.W.0222.200523T0528Z-200523T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1228 AM CDT Sat May 23 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Sebastian County in west central Arkansas...
East central Le Flore County in southeastern Oklahoma...
* Until 115 AM CDT.
* At 1228 AM CDT, a severe thunderstorm was located over Heavener,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Poteau... Heavener...
Howe... Hartford...
Heavener Runestone State Park... Patterson...
Hodgen...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3495 9429 3496 9433 3495 9435 3496 9437
3494 9439 3495 9441 3493 9443 3493 9444
3486 9445 3477 9461 3490 9476 3516 9450
3496 9427
TIME...MOT...LOC 0528Z 226DEG 13KT 3489 9462
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
845
WWUS54 KTSA 230545
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1245 AM CDT Sat May 23 2020
ARC131-OKC079-230615-
/O.CON.KTSA.SV.W.0222.000000T0000Z-200523T0615Z/
Sebastian AR-Le Flore OK-
1245 AM CDT Sat May 23 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHWESTERN SEBASTIAN AND EAST CENTRAL LE FLORE COUNTIES...
At 1245 AM CDT, a severe thunderstorm was located near Heavener
Runestone State Park, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Poteau... Heavener...
Howe... Hartford...
Heavener Runestone State Park... Patterson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3481 9458 3498 9465 3508 9441 3496 9427
3495 9429 3496 9433 3495 9435 3496 9437
3494 9439 3495 9441 3493 9443 3493 9444
3486 9445 3482 9452
TIME...MOT...LOC 0545Z 251DEG 18KT 3492 9454
HAIL...1.00IN
WIND...60MPH
$$006
WWUS54 KTSA 230616
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
116 AM CDT Sat May 23 2020
ARC131-OKC079-230625-
/O.EXP.KTSA.SV.W.0222.000000T0000Z-200523T0615Z/
Sebastian AR-Le Flore OK-
116 AM CDT Sat May 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEBASTIAN AND
EAST CENTRAL LE FLORE COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Arkansas...and southeastern Oklahoma.
LAT...LON 3481 9458 3498 9465 3508 9441 3496 9427
3495 9429 3496 9433 3495 9435 3496 9437
3494 9439 3495 9441 3493 9443 3493 9444
3486 9445 3482 9452
TIME...MOT...LOC 0615Z 226DEG 13KT 3500 9444
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:50 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 22, 9:50 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 950 PM CDT Fri May 22 2020 .DISCUSSION... Scattered strong to severe thunderstorms continue across parts of southeast Oklahoma and west central Arkansas at this time. This activity will continue into the overnight hours, with additional storms moving into southeast Oklahoma from the west. Have adjusted pops overnight based on current and expected trends, with the rest of the forecast looking good at this time. Update on the way. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....05 PLATE
Hazardous weather outlook, May 22, 9:13 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
913 PM CDT Fri May 22 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
913 PM CDT Fri May 22 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Limited.
AREA...South of Interstate 40.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...South of Interstate 40.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Far Southeast Oklahoma.
ONSET...This Evening.
HEAVY RAIN.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...This Evening.
DISCUSSION...
Strong to severe thunderstorms have developed across southeast
Oklahoma and west central Arkansas this evening. The strongest
storms will be capable of producing golf ball hail and isolated,
brief tornadoes. Storms currently across north central Texas and
southwest Oklahoma may impact southeast Oklahoma with additional
chances for severe weather as they move east or northeast later
this evening and into the overnight hours. Large hail and damaging
winds will be the main severe weather threats.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY...Severe Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY through THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
An unsettled weather pattern will bring daily thunderstorm
chances, mainly from the latter part of the holiday weekend on
into the following week. While some severe weather will be
possible, flooding may become the main threat. Pockets of locally
heavy rainfall, falling on areas likely to have received previous
rounds of heavy rainfall, may begin to cause river flooding and
localized flash flooding by early next week.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, May 22, 10:29 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL HEAVENER 34.89N 94.60W
05/22/2020 E2.75 INCH LE FLORE OK PUBLIC
&&
BLHLocal storm report, May 22, 10:49 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1049 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL ENTERPRISE 35.23N 95.38W
05/22/2020 E1.00 INCH HASKELL OK PUBLIC
&&
BLHSpecial weather statement, May 22, 11:10 PM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Tulsa OK 1110 PM CDT Fri May 22 2020 OKZ073>075-230445- Haskell OK-Pittsburg OK-Latimer OK- 1110 PM CDT Fri May 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL... NORTHWESTERN LATIMER AND NORTHEASTERN PITTSBURG COUNTIES UNTIL 1145 PM CDT... At 1110 PM CDT, a strong thunderstorm was located near Blocker, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Quinton... Blocker... Featherston... A Severe Thunderstorm Watch remains in effect until 200 AM CDT for southeastern Oklahoma. LAT...LON 3501 9559 3513 9560 3520 9532 3499 9526 TIME...MOT...LOC 0410Z 262DEG 22KT 3506 9552
Special weather statement, May 22, 11:28 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
1128 PM CDT Fri May 22 2020
ARZ029-OKZ076-230515-
Sebastian AR-Le Flore OK-
1128 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 1215 AM CDT...
At 1128 PM CDT, a strong thunderstorm was located 6 miles northeast
of Howe, moving east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Poteau... Mansfield...
Hartford... Huntington...
Midland... Patterson...
Arkola... Crossroads...
Dayton...
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Arkansas...and southeastern Oklahoma.
LAT...LON 3510 9414 3509 9419 3508 9420 3508 9422
3506 9425 3506 9423 3497 9424 3495 9434
3496 9437 3494 9439 3495 9441 3493 9443
3493 9445 3490 9445 3491 9463 3507 9462
3515 9413
TIME...MOT...LOC 0428Z 264DEG 29KT 3499 9453Special weather statement, May 22, 11:41 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1141 PM CDT Fri May 22 2020
ARZ029-OKZ072-074-076-230530-
Sebastian AR-Haskell OK-Sequoyah OK-Le Flore OK-
1141 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEBASTIAN...EAST CENTRAL
HASKELL...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES
UNTIL 1230 AM CDT...
At 1141 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northeast of Keota to 4 miles west of Spiro.
Movement was east at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Greenwood...
Barling... Pocola...
Muldrow... Roland...
Spiro... Arkoma...
Bonanza... Gans...
Moffett... Fort Smith Regional Airport...
Jenny Lind... Central City...
Cowlington... Scullyville...
Braden... Mill Creek...
Rye Hill... Cottonwood...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 314 and 328.
Interstate 540 between mile markers 6 and 14.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.
LAT...LON 3523 9412 3520 9473 3535 9497 3547 9446
3545 9444 3540 9443 3543 9442 3539 9434
3536 9432 3535 9429
TIME...MOT...LOC 0441Z 264DEG 43KT 3532 9486 3524 9470Special weather statement, May 22, 11:47 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1147 PM CDT Fri May 22 2020
OKZ053-230530-
Choctaw OK-
1147 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
1230 AM CDT...
At 1147 PM CDT, a strong thunderstorm was located over Raymond Gary
State Park, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Fort Towson... Raymond Gary State Park...
Huskey... Swink...
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Oklahoma.
LAT...LON 3390 9531 3408 9533 3412 9516 3394 9516
3395 9519 3396 9523 3395 9523 3394 9525
3390 9525 3390 9527 3391 9527 3390 9529
TIME...MOT...LOC 0447Z 258DEG 13KT 3398 9526The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:43 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 47 min |
| May 22, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 49 min |
| May 22, 8:47 PM CDT | Tornado Warning | TSA | Sebastian | 58 min |
| May 22, 8:51 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 54 min |
| May 22, 9:02 PM CDT | Tornado Warning | TSA | Sebastian | 58 min |
| May 22, 9:06 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 54 min |
| May 22, 9:42 PM CDT | Tornado Warning | TSA | Sebastian | 19 min |
| May 22, 9:56 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 49 min |
| May 22, 10:15 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 60 min |
| May 22, 10:42 PM CDT | Flash Flood Warning | TSA | Sebastian | 6 hr |
| May 22, 11:28 PM CDT | Special Weather Statement | TSA | Sebastian | 47 min |
| May 22, 7:11 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 49 min |
| May 22, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| May 22, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 50 min |
| May 22, 8:28 PM CDT | Tornado Warning | TSA | Latimer, Pittsburg | 47 min |
| May 22, 8:40 PM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| May 22, 8:58 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 25 min |
| May 22, 9:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 50 min |
| May 22, 9:15 PM CDT | Tornado Warning | TSA | Latimer | 45 min |
| May 22, 9:16 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 44 min |
| May 22, 9:52 PM CDT | Tornado Warning | TSA | LeFlore | 38 min |
| May 22, 9:53 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 52 min |
| May 22, 10:00 PM CDT | Special Weather Statement | TSA | McIntosh | 30 min |
| May 22, 10:04 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Pittsburg | 41 min |
| May 22, 10:10 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 50 min |
| May 22, 10:27 PM CDT | Tornado Warning | TSA | LeFlore | 46 min |
| May 22, 10:37 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| May 22, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 50 min |
| May 22, 10:55 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 65 min |
| May 22, 11:10 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| May 22, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 49 min |
| May 22, 11:26 PM CDT | Tornado Warning | TSA | Haskell, Latimer, Pittsburg | 49 min |
| May 22, 11:36 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg | 3 hr |
| May 22, 11:41 PM CDT | Special Weather Statement | TSA | Sequoyah | 49 min |
| May 22, 11:47 PM CDT | Special Weather Statement | TSA | Choctaw | 43 min |
| May 23, 12:13 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 47 min |
| May 23, 1:01 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 44 min |
| May 23, 1:20 AM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| May 23, 1:43 AM CDT | Special Weather Statement | TSA | Mayes | 32 min |
| May 23, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 47 min |
| May 23, 1:52 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 38 min |
| May 23, 1:55 AM CDT | Special Weather Statement | TSA | Wagoner | 35 min |
| May 23, 2:28 AM CDT | Special Weather Statement | TSA | Wagoner | 32 min |
| May 23, 2:54 AM CDT | Special Weather Statement | TSA | Rogers | 36 min |
| May 23, 4:20 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 55 min |
| May 23, 8:51 AM CDT | River Flood Warning | TSA | LeFlore | 19 hr |
| May 23, 8:51 AM CDT | River Flood Warning | TSA | LeFlore | 6 days |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.